Alert archive / Washington / Wind Advisories in 2024

Wind Advisory 8, NWS Spokane, WA

June 10, 2024Bonner County, Boundary County, Kootenai County, Idaho; 10 counties in Washington

NWS Spokane, WA issued this wind advisory at Jun 10, 2024, 2:12 PM PDT for Bonner County, Boundary County, Kootenai County, Idaho; 10 counties in Washington. It took effect at Jun 11, 2024, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2024, 2:12 PM PDT (21:12 UTC)
In effect from
Jun 11, 2024, 12:00 PM PDT
Expired
Jun 11, 2024, 7:55 PM PDT
In force
8 hr
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Adams County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 57 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2024-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2024-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

821 
WWUS76 KOTX 102112
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
212 PM PDT Mon Jun 10 2024

WAZ034-041-044-111545-
/O.NEW.KOTX.WI.Y.0008.240611T1900Z-240612T0300Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
Including the cities of Mansfield, Moses Lake, Cashmere, Pangborn
Airport, Entiat, Badger Mountain Road, Quincy, Othello, Ephrata,
Chelan, Waterville, Wenatchee, Number 2 Canyon, and Number
1 Canyon
212 PM PDT Mon Jun 10 2024

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Mansfield, Moses Lake, Cashmere, Pangborn Airport, Entiat, 
  Badger Mountain Road, Quincy, Othello, Ephrata, Chelan, 
  Waterville, Wenatchee, Number 2 Canyon, and Number 1 Canyon.

* WHEN...From noon to 8 PM PDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...New fire ignitions could spread rapidly in 
  areas of dry grasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SB
3 follow-up statements
829 
WWUS76 KOTX 111012
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
312 AM PDT Tue Jun 11 2024

IDZ001-WAZ037-038-120000-
/O.EXB.KOTX.WI.Y.0008.240611T2100Z-240612T0300Z/
Northern Panhandle-Northeast Mountains-Okanogan Highlands-
Including the cities of Inchelium, Schweitzer Mountain Road,
Highway 20 Wauconda Summit, Wauconda, Kettle Falls, Bonners
Ferry, Athol, Republic, Sherman Pass, Orin-Rice Road, Chesaw
Road, Deer Park, Eastport, Priest River, Boulder Creek Road,
Sandpoint, Colville, Metaline, Chewelah, Fruitland, Newport,
Springdale-Hunters Road, Metaline Falls, Ione, Flowery Trail
Road, Clark Fork, Tiger, and Northport
312 AM PDT Tue Jun 11 2024

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS 
EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Inchelium, Kettle Falls, Bonners Ferry, Athol, Republic, 
  Deer Park, Eastport, Priest River, Sandpoint, Colville, Metaline, 
  Chewelah, Newport, Ione, Clark Fork, Tiger, and Northport.

* WHEN...From 2 PM this afternoon to 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Area lakes will be rough and potentially 
  danger for boaters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay clear of downed powerlines.

&&

$$

IDZ002-WAZ035-036-120000-
/O.EXB.KOTX.WI.Y.0008.240611T2100Z-240612T0300Z/
Coeur d'Alene Area-Upper Columbia Basin-Spokane Area-
Including the cities of Post Falls, Ritzville, Fairfield, Coeur
d'Alene, Worley, Davenport, Grand Coulee, Harrington, Hayden,
Airway Heights, Creston, Cheney, Downtown Spokane, Rockford,
Spokane Valley, Odessa, Coulee City, and Wilbur
312 AM PDT Tue Jun 11 2024

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Post Falls, Ritzville, Fairfield, Coeur d'Alene, Worley, 
  Davenport, Grand Coulee, Harrington, Hayden, Airway Heights, 
  Creston, Cheney, Downtown Spokane, Rockford, Spokane Valley, 
  Odessa, Coulee City, and Wilbur.

* WHEN...From 2 PM this afternoon to 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Localized visibility reductions will be 
  possible near farm fields that have been recently worked.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ034-041-044-120000-
/O.CON.KOTX.WI.Y.0008.240611T1900Z-240612T0300Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
Including the cities of Chelan, Quincy, Number 1 Canyon, Number
2 Canyon, Badger Mountain Road, Ephrata, Wenatchee, Entiat, Moses
Lake, Mansfield, Cashmere, Waterville, Othello, and Pangborn
Airport
312 AM PDT Tue Jun 11 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Chelan, Quincy, Number 1 Canyon, Number 2 Canyon, Badger 
  Mountain Road, Ephrata, Wenatchee, Entiat, Moses Lake, Mansfield, 
  Cashmere, Waterville, Othello, and Pangborn Airport.

* WHEN...From noon today to 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...New fire ignitions could spread rapidly in 
  areas of dry grasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GKOCH
078 
WWUS76 KOTX 112107
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
207 PM PDT Tue Jun 11 2024

IDZ001-WAZ037-038-120300-
/O.CON.KOTX.WI.Y.0008.000000T0000Z-240612T0300Z/
Northern Panhandle-Northeast Mountains-Okanogan Highlands-
Including the cities of Chewelah, Fruitland, Clark Fork, Newport,
Flowery Trail Road, Kettle Falls, Priest River, Athol, Highway
20 Wauconda Summit, Ione, Tiger, Eastport, Deer Park, Boulder
Creek Road, Republic, Wauconda, Schweitzer Mountain Road,
Orin-Rice Road, Chesaw Road, Colville, Northport, Bonners Ferry,
Sandpoint, Metaline Falls, Inchelium, Sherman Pass,
Springdale-Hunters Road, and Metaline
207 PM PDT Tue Jun 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Chewelah, Fruitland, Clark Fork, Newport, Flowery Trail 
  Road, Kettle Falls, Priest River, Athol, Highway 20 Wauconda 
  Summit, Ione, Tiger, Eastport, Deer Park, Boulder Creek Road, 
  Republic, Wauconda, Schweitzer Mountain Road, Orin-Rice Road, 
  Chesaw Road, Colville, Northport, Bonners Ferry, Sandpoint, 
  Metaline Falls, Inchelium, Sherman Pass, Springdale-Hunters Road, 
  and Metaline.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Area lakes will be rough and potentially 
  danger for boaters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay clear of downed powerlines.

&&

$$

IDZ002-WAZ035-036-120300-
/O.CON.KOTX.WI.Y.0008.000000T0000Z-240612T0300Z/
Coeur d'Alene Area-Upper Columbia Basin-Spokane Area-
Including the cities of Hayden, Rockford, Wilbur, Coulee City,
Davenport, Grand Coulee, Spokane Valley, Coeur d'Alene, Cheney,
Worley, Odessa, Ritzville, Fairfield, Post Falls, Harrington,
Airway Heights, Downtown Spokane, and Creston
207 PM PDT Tue Jun 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Hayden, Rockford, Wilbur, Coulee City, Davenport, Grand 
  Coulee, Spokane Valley, Coeur d'Alene, Cheney, Worley, Odessa, 
  Ritzville, Fairfield, Post Falls, Harrington, Airway Heights, 
  Downtown Spokane, and Creston.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Localized visibility reductions will be 
  possible near farm fields that have been recently worked.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ034-041-044-120300-
/O.CON.KOTX.WI.Y.0008.000000T0000Z-240612T0300Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
Including the cities of Moses Lake, Number 2 Canyon, Mansfield,
Number 1 Canyon, Ephrata, Wenatchee, Badger Mountain Road,
Pangborn Airport, Othello, Chelan, Quincy, Entiat, Cashmere, and
Waterville
207 PM PDT Tue Jun 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Moses Lake, Number 2 Canyon, Mansfield, Number 1 Canyon, 
  Ephrata, Wenatchee, Badger Mountain Road, Pangborn Airport, 
  Othello, Chelan, Quincy, Entiat, Cashmere, and Waterville.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...New fire ignitions could spread rapidly in 
  areas of dry grasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Butler
198 
WWUS76 KOTX 120255
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
755 PM PDT Tue Jun 11 2024

IDZ001-002-WAZ034>038-041-044-120400-
/O.CAN.KOTX.WI.Y.0008.000000T0000Z-240612T0300Z/
Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-Okanogan
Highlands-Wenatchee Area-Waterville Plateau-
Including the cities of Springdale-Hunters Road, Wenatchee,
Athol, Fruitland, Priest River, Eastport, Orin-Rice Road,
Harrington, Sandpoint, Waterville, Republic, Creston, Fairfield,
Post Falls, Spokane Valley, Mansfield, Number 1 Canyon,
Schweitzer Mountain Road, Wauconda, Coeur d'Alene, Pangborn
Airport, Newport, Chewelah, Hayden, Tiger, Davenport, Rockford,
Inchelium, Coulee City, Moses Lake, Kettle Falls, Flowery Trail
Road, Metaline Falls, Colville, Boulder Creek Road, Ritzville,
Grand Coulee, Cashmere, Highway 20 Wauconda Summit, Chesaw Road,
Ione, Bonners Ferry, Othello, Sherman Pass, Clark Fork, Entiat,
Worley, Ephrata, Badger Mountain Road, Wilbur, Northport, Chelan,
Cheney, Deer Park, Downtown Spokane, Odessa, Metaline, Number
2 Canyon, Quincy, and Airway Heights
755 PM PDT Tue Jun 11 2024

...WIND ADVISORY IS CANCELLED...

Winds will continue to decrease after sunset, with winds of 5 to 10 
mph overnight.

$$

OTX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jun 10, 11:18 AM PDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 10, 11:18 AM PDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1118 AM PDT Mon Jun 10 2024

.SYNOPSIS...
Monday will see generally dry conditions along with continued warm
daytime temperatures. Limited shower chances will develop Tuesday,
along with gusty westerly winds. After temperatures drop to near
normal Wednesday, warming briefly returns for Thursday. A pattern
shift late in the week will lead to cooler temperatures, another
round of gusty winds, and shower chances for Friday into the
weekend.

&&

.DISCUSSION...

Through Tuesday night: A weak ridge will lead to warm and generally
dry conditions today across the Inland Northwest. A weak disturbance
will arrive for Tuesday, and while any precip chances will be
somewhat limited (mainly confined to our northern mountains), the
main concern will be with the accompanying gusty westerly winds.
Wind gusts of 30 to 45 mph are anticipated across much of the area,
most favored across the Cascade gaps, Waterville Plateau, Columbia
Basin, Palouse, and around Spokane. Certainly something to
monitor relating to fire weather risks. /KD

Wednesday: Tuesday's cold front will be well east of our region by
Wed morning...in the Dakotas. Surface pressure gradients won't be
as strong as Tuesday, but will still support west winds of 10 to
20 mph with gusts up to 30 mph in the afternoon. The air mass
behind the front will be very dry. Afternoon relative humidity
will likely range from 10 to 15 percent in central Washington to
20 to 25 percent in the lowlands of north Idaho and eastern
Washington. The combination of warm, dry, and breezy conditions
will raise wildfire concerns for areas with dry fine fuels.

Thursday: The Inland Northwest will get a break from the wind on
Thu as a shortwave ridge migrates across the region. Winds of 5 to
15 mph will be common through the day. Our dry air mass will
support a large diurnal swing in temperatures. Morning lows will
be cooler than average with the majority of north Idaho and
eastern Washington experiencing readings in the 40s. Abundant
sunshine and warming under the upper ridge will push afternoon
highs into the upper 70s in north Idaho to the low to mid 80s in
central and eastern Washington.

Friday: There is descent agreement that another cold front will
arrive Friday, but there are differences between the ensembles
with the timing. In general, the ECMWF ensembles move the front
through the Pacific Northwest faster with a flatter jet along the
Canadian border. Over half of the ECMWF ensembles produce
sustained west winds of 20 mph or more for central and eastern
Washington. Generally speaking the GFS and Canadian ensembles are
slower and dig the upper trough along the coast Friday. With the
upper jet closer to the Washington/Oregon border, only 15 percent
of the North American ensembles forecast sustained west winds of
20 mph or more. So, if the ECMWF ensemble suite verifies, Friday
has the potential to be as windy as Tuesday (gusts 35 to 45 mph)
producing similar impacts...elevated grass fire potential and
isolated power outages. If the GFS/Canadian ensemble suite pans
out, gusts of 25 to 35 mph will be pretty typical for an early
June frontal passage.

Saturday, Sunday, and Monday: The depth of our incoming trough
will continue to have ramifications on the weekend forecast.
Confidence is relatively high that temperatures will be at or
below average this weekend with a good push of onshore flow. The
National Blend of Models averages the differences between ensemble
members, so it generates two or three days of 20 to 40 percent
chances of showers mainly over the mountainous terrain. This
middle of the road forecast will likely change once the models
latch onto a consolidated timing and track. So we may see a
period over the weekend or Monday with significantly higher
precipitation chances over a broader area. Fingers crossed...it
would be good to get another shot of significant precipitation in
mid June before turning the corner toward summer. /GKoch

&&

.AVIATION...
18Z TAFS: Shortwave ridging passing through the region will
deliver VFR skies through the taf period. Fair cumulus clouds will
build up along the higher terrain producing sct-bkn cigs btwn 5-7k
ft in N Idaho and far NE WA. There is a 10% chance an isolated
cell around Bonners Ferrry and Sandpoint matures into a shower.
Winds will increase in the afternoon with occassional gusts up to
20 mph.

A dry cold front presses through the region on Tuesday with winds
increasing around 18z then becoming strong from 21-02z. Sustained
winds 20-30 mph with gusts around 40 mph expected for most sites
across the Basin and within the aligned Cascade valleys. This
includes Wenatchee, Chelan, Ritzville, Pullman, and Spokane. The
sheltered northern valleys will experience sustained winds closer
to 10kts or less with infrequent gusts 20-30 mph.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
There is low confidence for maturing showers along the Idaho-
Montana border. Otherwise, confidence is high for VFR skies today
and tomorrow. There is high confidence for windy conditions
Tuesday afternoon and early evening. Confidence is high for wind
gusts to 30 mph and moderate to low for wind gusts in excess of 40
mph. Highest probabilities for gusts in excess of 40 mph is around
Wenatchee, Moses Lake, Douglas, and Ephrata.

We will need to monitor localized blowing dust given these wind
speeds but time of year is not favorable for widespread impacts.
/sb

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        79  55  83  47  73  46 /   0   0   0   0   0   0
Coeur d'Alene  76  53  79  46  72  45 /   0   0   0   0   0   0
Pullman        74  51  78  45  70  44 /   0   0   0   0   0   0
Lewiston       86  58  89  54  81  51 /   0   0   0   0   0   0
Colville       80  48  80  40  74  41 /   0   0  10   0   0   0
Sandpoint      76  51  78  45  70  42 /  10   0  10   0   0   0
Kellogg        73  55  76  49  68  48 /   0   0   0   0   0   0
Moses Lake     87  55  88  47  80  46 /   0   0   0   0   0   0
Wenatchee      85  60  81  51  76  50 /   0   0   0   0   0   0
Omak           86  55  84  46  80  48 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:44 PM PDTSpecial Weather StatementOTXDouglas31 min
Jun 9, 6:46 PM PDTSpecial Weather StatementOTXDouglas29 min
Jun 9, 7:18 PM PDTSpecial Weather StatementOTXDouglas27 min
Jun 9, 7:45 PM PDTSpecial Weather StatementOTXLincoln30 min
Jun 9, 7:51 PM PDTSpecial Weather StatementOTXDouglas24 min
Jun 9, 8:14 PM PDTSevere Thunderstorm WarningOTXLincoln31 min
Jun 9, 8:42 PM PDTSpecial Weather StatementOTXLincoln33 min

Nearby

Wind Advisories in Washington, 2024Wind Advisories in Idaho, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.